# SDR 2006FA0000118

- Difficulty date: January 30, 2006
- Submitted: January 31, 2006
- Operation: General aviation
- Aircraft: N295ND
- Make and model: Piper PA-44-180
- Aircraft serial: 4496030
- Aircraft time: 4,667 hours
- Engine: Lyc O360A1H
- Engine time: 2,267 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 4302
- Part serial: 02020287
- Condition: Inoperative
- Part time: 861 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ON ENGINE INSPECTION RUN-UP MAGNETO RPM DROP NORMAL.  WHEN MECHANIC ATTEMPTED TO CHECK TIMING, FOUND TIMING 20 DEGREES LATE.  REMOVED AND DISASSEMBLED MAGNETO.  FOUND DISTRIBUTOR CARBON BRUSH MISSING AND ROTOR SHAFT BROKEN AT BASE OF SLOT FOR POINT CAM.  ALSO FOUND EXTENSIVE BURNING DAMAGE TO DISTRIBUTOR BLOCK CROSSBEAM AND ARCING DAMAGE TO COIL AND DISTRIBUTOR GEAR SHAFT.
